On some properties of the geometric distribution

Prakasa Rao, B. L. S. ; Sreehari, M. (1980) On some properties of the geometric distribution Sankhya - Series A, 42 (1-2). pp. 120-122. ISSN 0581-572X

Full text not available from this repository.

Official URL: http://www.jstor.org/pss/25050219


In this note, a necessary and sufficient condition for the n-divisibility of a random variable (r.v.) with support contained in {0, 1, 2,...} is given. Next a characterization of the geometric distribution is obtained. Also bounds for P(X = k+1) are given when the distribution of an infinitely divisible r.v. X is known to coincide with the geometric distribution at the points 0, 1,..., k.

Item Type:Article
Source:Copyright of this article belongs to Indian Statistical Institute.
ID Code:37916
Deposited On:26 Apr 2011 10:26
Last Modified:26 Apr 2011 10:26

Repository Staff Only: item control page